It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board


Arthritis Board Index
Board Index > Arthritis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi Kiwibird,
Three weeks ago I had my left knee drained of the fluid and had a cortisone injection into it done by my rhuemy. He just put the needle straight in and drained then did the injection. For two weeks I was wonderful no pain no stiffness and everyone commented how straight i was walking. Last week my right knee flared so I went to my GP and he put local in then the drained my knee an put a shot of cortisone in. It was the worst week I have ever had. So from where I sit yes if they do it wrong it hurts more than when it is done right. My GP put the needle in and i was sure i felt it hit the bone he even made the comment that he wasnt sure if he put the cortisone in the right spot. He isnt touching my knee again.
I wish you well.
Olivia :)
Hi Kiwi Bird,

I've a very similar overall situation. Mine was shot last March or April. Then about three months later I got just a straight injection of analgesics. My bursa is so big and hard one can put their finger on it and press it to really make it hurt. The Dr. had no problem injecting it. The Cortisone or other steroids can only be injected in the same area about every four months. Typically not more than three a year. If it is tough you may have to deal with it for a while.

On the positive side I use a Ketoprofen compound that is rubbed on directly. Ketoprofen is an anti-inflammatory in case you are not familiar with it. It must be compounded and mixed with a cold creme type base. It works nicely and gives good temporary relief. On the flip side, you must have a pharmacy that can compound in your area. Luckly I have one. If you are taking pills it's nice because it is an NSAID that you are not injesting into your stomach. I also find it handy on sore wrists, shoulders etc.

Last but not least, activity and heat seem to help. I only recently found and purchased an electric heating pad that has a very low heat setting. So low that if I wrap it in a bath towel I can sleep on it with out burning anything. It I make sure the bursa gets a good shot of the heating pad every night. In just the past few weeks I just realized I can barely feel the bursa. .

Bottom line, Cortizone is great but don't count on it to do everything for you.
Some degenerative arthritic diseases such as DISH cause repetitive bursas and bursitits. It's good to have an strategy to deal with them.

Sorry, I didn't mean to go on and on. It's just that you hit a topic I've been dealing with for the past many months.

dootag
I have buritius in both hips. I had a cortisone shot in the left hip, as it was the worst. It lasted about a month, pain free. Now it has come back, I don't know what to take for the pain, but got some suggestions on this site. My pain was gone within an hour after the shot. What a nice feeling. The shot was verry painful tho.
slr
I've had bursitis in my right hip since I was 13 (10 years). One of my legs is SLIGHTLY longer than the other and leaves me stiff as can be in the morning and screaming in pain when it gets bumped. My husband quickly learned not to touch it or he could get smacked! Haha. I was told cortisone was an option back then but my brother told me he had it for something else and it hurt like crazy. I have been considering getting it done lately because I am a preschool teacher and it is really difficult to sit in the teeny chairs and then get up to dance and play! I did visit a chiropractor at one point for other issues and he pulled my leg and it relieved the pain for a couple of days. Those are the only days that I can remember not feeling constant stiffness/pain for the past 10 years. I think it's time for that shot!





All times are GMT -7. The time now is 05:37 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!